Headache med issue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

blackmooncreeping
New Member


Date Joined Jun 2009
Total Posts : 2
   Posted 6/15/2009 8:19 PM (GMT -6)   
Hi. I’ve been using fioricet for like a week now. It helps me ease the pain and gets me to sleep better than before I took it. I would like to know this, though. Does fioricet treat migraine headache or does it just like “mask” the pain? I’m afraid that if a very severe headache comes and the med’s effect goes off me, the headache will be much more painful. Thanks for the info.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 6/16/2009 12:12 AM (GMT -6)   
WELCOME!!!

The medications contained in Fioricet are, Acetaminophen, butalbital, and caffeine. Some time ago, when my headaches were much less severe, I took fioricet and it did provide a little "calming" effect so I could rest and sleep, the acetaminophen alone wouldn't provide that for me and we are all pretty familiar with caffeine.

I'm trying to see if I understand what you mean in your post...the medication is treating the SYMPTOMS of your headache (the pain, tension etc) but no, it is not getting to the "root cause" of your migraine/head pain. Basically, it is not travelling to the nerves, blood vessels etc and "fixing" anything to avoid future pain episodes.

As far as you having a VERY SEVERE headache as you mentioned, I don't think your taking fioricet now has anything to do with future episodes. Are you asking about building a tolerance to the medication???

Just a little clarification and maybe I can help. I'm sorry...it is 2am and I should be asleep :-)
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com, Please Donate
 
 
ER Treatment Form

onlyafool
New Member


Date Joined Jun 2009
Total Posts : 1
   Posted 6/16/2009 8:06 AM (GMT -6)   
Hi, this is Minnie. Sara, I believe you're right in understanding blackmoon's questions. Fioricet does "mask" the pain by attacking the symptom and not the root cause. Now for the other question, she might be referring to rebound headaches due to building tolerance to the med. Unfortunately, that I have no info of, sorry.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 1:50 AM (GMT -6)
There are a total of 2,883,547 posts in 316,402 threads.
View Active Threads


Who's Online
This forum has 157527 registered members. Please welcome our newest member, MIZZBELLABELLA.
235 Guest(s), 3 Registered Member(s) are currently online.  Details
getting by, Hibee, Szabo246


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer